question-icon

What causes vision sensitivity to light and itching?

default
Posted on Mon, 16 Mar 2015
Question: My eyes are all of a sudden sensitive to light. itchy etc. Recently had a toothache, was treated with Amoxocillin (still on). Can the Amoxocillin cause the sensitivity. or the bad tooth?
doctor
Answered by Dr. Baranidharan Kuselan (8 minutes later)
Brief Answer:
Allergic conjunctivitis or keratitis

Detailed Answer:
Hi there,
Thanks for using HCM.

No amoxicillin does not cause photophobia (sensitivity to light) and itching. It could be due to allergic conjunctivitis or keratitis (involvement of the cornea). A slit lamp examination of the eye may be done to confirm it.
Tooth ache again is not a side effect of amoxicillin.

I hope that answers your question.
Regards,
Dr.Barani
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Baranidharan Kuselan (58 minutes later)
I am taking the amoxicillin for the bad tooth. Had infection from tooth. It had ached all the way up to my eyes. I was just trying to find out if it could be related. Or if it could have caused any permanent damage.
Please respond

Thank you
doctor
Answered by Dr. Baranidharan Kuselan (16 hours later)
Brief Answer:
Infection causing tooth ache

Detailed Answer:
Hi,
The toothache is due to infection.
Tooth ache can cause referred pain to ears, eyes and nearby areas.
Amoxicillin does not cause toothache or the other symptoms you have mentioned.

I hope that answers your question.
Regards,
Dr.Barani
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Baranidharan Kuselan

Pain Medicine & Palliative Care Specialist

Practicing since :1996

Answered : 401 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes vision sensitivity to light and itching?

Brief Answer: Allergic conjunctivitis or keratitis Detailed Answer: Hi there, Thanks for using HCM. No amoxicillin does not cause photophobia (sensitivity to light) and itching. It could be due to allergic conjunctivitis or keratitis (involvement of the cornea). A slit lamp examination of the eye may be done to confirm it. Tooth ache again is not a side effect of amoxicillin. I hope that answers your question. Regards, Dr.Barani